MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5092-150
Medical Device Problem Codes Leak/Splash (1354); Compatibility Problem (2960); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported doctors in this department had few times problems with echelon, but they didn¿t report it.The coil come out of the introducer sheath smoothly.Everything was done and indicated in the instructutions for use (ifu).
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medtronic received a report that and echelon catheter had a leak and an axium coil encountered resistance and was stuck at the catheter hub.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the doctor tried to embolize the aneurysm with the echelon and coil, but the coil got stuck at the echelon hub and couldn't get through because of a "blockade".The doctor changed the microcatheter and the coil to another manufacturer's.It was noted the catheter was inspected prior to use.The catheter and coil were noted to be damaged.It was stated that it wasn't the first time in this hospital that there were problems with the hub of the echelon.The reported devices and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a guidewire and axium coils.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the echelon-14 micro catheter and axium prime device were returned for analysis within a shipping box; within a sealed tyvek biohazard pouch and within their opened inner pouches.Visual inspection/damage location details: no damages or irregularities were found with the echelon-14 hub.No bends or kinks were found with the echelon-14 catheter body.Liquid blood was found throughout the micro catheter.No damages were found with the echelon-14 distal tip or marker bands.Testing/analysis: the axium priem device could not be used for resistance testing due to the damaged condition.The echelon-14 total length was measured to be ~155.1cm and the useable length was measured to be ~147.2cm which is within specification (specification: total (ref) = 155cm; usable = 147.0 cm ± 1.5cm).The echelon-14 micro catheter was flushed, water and the blood exited from the distal tip with no occlusions found.An in-house coil (model: apb-4-6-hx-ss lot: a143100) was inserted into the hub with initial resistance encountered, then through the micro catheter and out the distal end with no additional resistance encountered.The inner diameter of the hub was measured to be 0.0165¿, which is within specification (specification: 0.0165¿ minimum).No gap was found between the hub and grilamid.However, a step was found between the grilamid and proximal catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
carretera san isidro, km 17
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
carretera san isidro, km 17
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21411498
Report Number9612501-2025-00478
Device Sequence Number20891764
Product Code KRA
UDI-Device Identifier00847536005983
UDI-Public00847536005983
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2026
Device Model Number105-5092-150
Device Catalogue Number105-5092-150
Device Lot NumberB711025
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer02/28/2025
04/10/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date03/10/2025
04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexMale